Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 9, 2015, 2:23 PM EDT for McCormick County, South Carolina; Columbia County, Lincoln County, Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 9, 2015, 3:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, McCormick County, SC
The radar
The Columbia radar (KCAE), 127 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:03 PM EDT | TSTM WND DMG | 7 S Lincolnton, GA | LINCOLN COUNTY HIGHWAY MAINTENANCE REPORTED SEVERAL TREES DOWN ALONG THOMSON HIGHWAY. |
| Jun 9, 3:03 PM EDT | TSTM WND DMG | 7 S Lincolnton, GA | *** 1 INJ *** COLUMBIA COUNTY DISPATCH RELAYED REPORT OF A TREE LANDING ON A CAR NEAR AMMITY. AT LEAST ONE PERSON TRANSPORTED WITH INJURY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS52 KCAE 091823
SVRCAE
GAC073-181-SCC065-091915-
/O.NEW.KCAE.SV.W.0036.150609T1823Z-150609T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
223 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA...
NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA...
SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 315 PM EDT
* AT 223 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF LINCOLNTON TO 7 MILES SOUTHEAST OF
TIGNALL...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINCOLNTON...MODOC AND CLARKS HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
IF ON OR NEAR LAKE THURMOND...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3385 8258 3386 8257 3383 8232 3364 8210
3357 8242 3360 8242 3363 8244 3365 8243
3365 8245 3364 8247 3377 8256 3383 8260
3384 8258 3386 8260
TIME...MOT...LOC 1823Z 311DEG 17KT 3378 8232 3382 8262
$$1 follow-up statement
825
WWUS52 KCAE 091859
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
259 PM EDT TUE JUN 9 2015
GAC073-181-SCC065-091915-
/O.CON.KCAE.SV.W.0036.000000T0000Z-150609T1915Z/
LINCOLN GA-COLUMBIA GA-MCCORMICK SC-
259 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN LINCOLN...NORTHWESTERN COLUMBIA AND SOUTHEASTERN
MCCORMICK COUNTIES...
AT 258 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ACROSS SOUTHERN
LINCOLN COUNTY GEORGIA AND SOUTHERN MCCORMICK COUNTY SOUTH CAROLINA
AND NEAR LAKE THURMOND...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MODOC AND CLARKS HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF ON OR NEAR LAKE THURMOND...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3364 8210 3357 8242 3360 8242 3363 8244
3365 8243 3365 8245 3364 8247 3371 8251
3378 8226
TIME...MOT...LOC 1858Z 315DEG 11KT 3375 8228 3369 8246
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:58 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 9, 1:58 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 158 PM EDT TUE JUN 9 2015 .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN ACROSS THE FORECAST AREA THROUGH THURSDAY. HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CIRCULATE WARM AND MOIST AIR INTO THE AREA THROUGH THE END OF THE WORK WEEK. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... WEAK SURFACE TROUGH DRAPED ACROSS THE MIDLANDS THIS AFTERNOON. WIDELY SCATTERED SHOWER/THUNDERSTORMS BEGINNING TO DEVELOP OVER THE CENTRAL AND SOUTHERN MIDLANDS AS WELL AS THE CSRA. MORE WIDESPREAD CONVECTION ACROSS CENTRAL/SOUTHERN GA AND WESTERN FL PANHANDLE. SKIES SHOULD REMAIN MOSTLY CLOUDY TODAY...WITH SUN PEEKING THROUGH THE BREAKS. THE BREAKS IN THE CLOUD COVER WILL ALLOW THE AIRMASS TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. WILL CONTINUE WITH CHANCE POPS FOR THE REMAINDER OF THE AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL BE MAINLY IN THE UPPER 80S AT MOST LOCATIONS. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/... MAIN CONVECTION IS EXPECTED TO SHIFT TO THE COAST THIS EVENING AS A MID LEVEL SHORT WAVE MOVES EAST OF THE MIDLANDS. LINGERING INSTABILITY AND THE PRESENCE OF A SURFACE TROUGH WILL KEEP A LOW CHANCE FOR CONVECTION OVERNIGHT. THE AIRMASS WILL REMAIN QUITE WARM AND MOIST WITH PWAT BETWEEN 1.60 AND 1.80 INCHES. KEPT OVERNIGHT LOWS IN THE UPPER 60S AND LOWER 70S GIVEN PERSISTENCE AND MOS CONSENSUS. THE UPPER LEVEL TROUGH WILL CONTINUE SWINGING THROUGH THE NORTHEAST CONUS WEDNESDAY WITH A WEAK CUTOFF LOW DEVELOPING OVER THE DEEP SOUTH LATE WEDNESDAY. THE LOW IS FORECAST TO DRIFT WESTWARD THURSDAY AS THE SUBTROPICAL RIDGE BEGINS TO BUILD INTO THE SOUTHEASTERN STATES. A MOIST AND MODERATELY UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION WEDNESDAY AND THURSDAY WITH PWAT 1.50 TO 2.00 INCHES. MODELS CONTINUE TO INDICATE WEAK SURFACE TROUGHING. THIS PATTERN SUPPORTS SCATTERED TO NUMEROUS THUNDERSTORMS ESPECIALLY DURING THE TIMES OF MAXIMUM HEATING. WENT WITH MOS CONSENSUS FOR HIGHS IN THE UPPER 80S AND LOWER 90S AND LOWS IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... BUILDING SUBTROPICAL RIDGE CROSS THE SOUTHEASTERN STATES WILL BRING TYPICAL SUMMER-TIME WEATHER. BERMUDA HIGH PRESSURE RIDGING IN AT THE SURFACE WITH SOME LEE-SIDE TROUGHING INTO THE FORECAST AREA. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THIS TREND WILL PREVAIL THROUGH THE WEEKEND INTO EARLY NEXT WEEK...LEADING TO ABOVE NORMAL TEMPERATURES AND DIURNALLY FAVORED CONVECTION. WILL KEEP POPS NEAR CLIMO GIVEN SUBSIDENCE BENEATH RIDGING AT THE SURFACE AND ALOFT. SHOULD SEE DAYTIME HIGHS IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... EXPECT MAINLY VFR CONDITIONS...BUT RESTRICTIONS MAY OCCUR IN THUNDERSTORMS. SCATTERED SHOWERS/STORMS ALREADY DEVELOPING THIS AFTERNOON WILL CONTINUE INTO THE EVENING AIDED BY A SURFACE TROUGH AND DAYTIME HEATING. VCTS AT ALL TAF SITES MAINLY 20Z THIS AFTERNOON UNTIL 04Z WEDNESDAY. CAN AMEND VCTS WITH TEMPO TSRA WHEN NECESSARY. SOUTHWESTERLY WINDS RANGING FROM 5 TO 10 KTS WILL BE PREDOMINANT TODAY. EXPECT BKN MIDDLE AND HIGH-LEVEL CIGS OVERNIGHT SO FOG THREAT SHOULD BE DIMINISHED. EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE EXTENDED PERIOD...ALONG WITH LATE NIGHT/EARLY MORNING FOG AND/OR STRATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 9, 3:01 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 301 AM EDT TUE JUN 9 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 101015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 301 AM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS TODAY COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 1:48 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
148 PM EDT TUE JUN 9 2015
SCZ030-035-041-091845-
BARNWELL-BAMBERG-AIKEN-
148 PM EDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BURKE...
BARNWELL...SOUTH CENTRAL AIKEN AND WEST CENTRAL BAMBERG COUNTIES...
AT 147 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS OVER THE SAVANNAH
RIVER SITE...AND MOVING EAST AT 10 MPH.
THESE STORMS WILL PRODUCE STRONG WIND GUSTS OF 45 TO 55 MPH...AND
SMALL HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...LEADING TO PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD
USE CAUTION.
LOCATIONS IMPACTED INCLUDE...
BARNWELL...SAVANNAH RIVER SITE...WILLISTON...BLACKVILLE...HILDA...
SNELLING...KLINE AND ELKO.
LAT...LON 3319 8176 3320 8176 3322 8178 3321 8178
3321 8179 3324 8184 3341 8143 3339 8123
3313 8120 3312 8140 3316 8154 3310 8161
3310 8164
TIME...MOT...LOC 1747Z 289DEG 9KT 3320 8179 3320 8161Special weather statement, Jun 9, 1:55 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
155 PM EDT TUE JUN 9 2015
SCZ036-038-091845-
CLARENDON-ORANGEBURG-
155 PM EDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL CLARENDON
AND SOUTHEASTERN ORANGEBURG COUNTIES...
AT 155 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR EASTERN LAKE MARION TO NEAR REEVESVILLE...AND
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLLY HILL...LAKE MARION...BRANCHVILLE AND EUTAWVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR LAKE MARION...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
LAT...LON 3352 8013 3345 8016 3346 8016 3345 8022
3340 8022 3339 8024 3331 8025 3328 8028
3327 8032 3328 8035 3326 8037 3326 8043
3329 8049 3333 8049 3333 8051 3320 8075
3324 8085
TIME...MOT...LOC 1755Z 301DEG 23KT 3339 8021 3318 8071The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:16 PM EDT | Special Weather Statement | CAE | Lexington | 44 min |
| Jun 9, 1:48 PM EDT | Special Weather Statement | CAE | Barnwell | 57 min |
| Jun 9, 1:55 PM EDT | Special Weather Statement | CAE | Orangeburg | 50 min |
| Jun 9, 2:10 PM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 2 hr |
| Jun 9, 3:02 PM EDT | Special Weather Statement | CAE | Bamberg | 58 min |
| Jun 9, 3:41 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 64 min |
| Jun 9, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 54 min |
| Jun 9, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 45 min |
| Jun 9, 6:53 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 35 min |
| Jun 9, 7:59 PM EDT | Special Weather Statement | CAE | Chesterfield | 61 min |
| Jun 9, 2:50 PM EDT | Areal Flood Advisory | CAE | Lincoln | 115 min |
| Jun 9, 3:32 PM EDT | Areal Flood Advisory | CAE | McDuffie | 118 min |
| Jun 9, 3:43 PM EDT | Severe Thunderstorm Warning | CAE | McDuffie | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.